Seroxat – Emotive Response
Posted by shutah on June 27, 2007
This comment from the Seroxat Forum was so poignant that I felt compelled to place it on the Blog for everyone to see!! My thanks to the anonymous author whose succinct viewpoint is probably experienced the world over.
“When you see someone close to you experience anxiety, paranoia, loneliness, very low self-esteem to the point of suicidal thoughts, extreme anger and frustration, amnesia of days rather than minutes with no major triggers or life events to cause it; its heartbreaking to know that you are completely helpless and unable to offer anything but care, support and love in moments of distress.
Its even more worrying to know that to even attempt withdrawal you have to be in a very very strong place both mentally and physically, which with the nature and purpose of the drug is somewhat contradictory. You also need a lot of understanding friends, family and work colleagues to support you through it which is sadly, often not the case for many users.
I am totally in support of learning more about the long term effects of the drug so that its prescription can be taken more seriously and be extremely well monitored and that those who are unable to cease to take it are given the support they need for its side-effects. Its particularly worrying in light of new information, to hear that its use may not only affect the mind but also the physical body.
This issue is definitely something not to be swept under the carpet by pharmas, health officials and GP’s who prescribe it indiscriminately without due aftercare and attention to the patient. Some sort of programme needs to be introduced for it and more information to be freely available to understand it. “